Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 45, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 22, 2010, 9:13 PM CDT for Kenosha County, Racine County, Walworth County, Wisconsin. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2010, 9:13 PM CDT (02:13 UTC)
- Expired
- Jul 22, 2010, 9:51 PM CDT
- In force
- 38 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Kenosha County, WI, Racine County, WI, Walworth County, WI
The radar
The Milwaukee radar (KMKX), 56 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 9:40 PM CDT | TSTM WND GST 54 | Kenosha, WI | TIME ESTIMATED. |
| Jul 22, 9:45 PM CDT | TSTM WND DMG | Kenosha, WI | DELAYED REPORT. REPORT OF TREE ON ROOF. REPORT OF TRANSFORMER ON FIRE. TREE ON FIRE DUE TO LIGHTNING STRIKE. NUMEROUS REPORTS OF POWER LINES DOWN AND POWER OUTAGES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 8:53 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 410 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
558
WUUS53 KMKX 230213
SVRMKX
WIC059-101-127-230300-
/O.NEW.KMKX.SV.W.0045.100723T0213Z-100723T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
913 PM CDT THU JUL 22 2010
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KENOSHA COUNTY IN SOUTHEAST WISCONSIN...
RACINE COUNTY IN SOUTHEAST WISCONSIN...
SOUTHEASTERN WALWORTH COUNTY IN SOUTHEAST WISCONSIN...
* UNTIL 1000 PM CDT
* AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM STURTEVANT TO LAKE GENEVA...AND MOVING EAST AT 35
MPH.
* LOCATIONS IMPACTED INCLUDE...
STURTEVANT...DOWNTOWN RACINE...TWIN LAKES...PADDOCK LAKE...CAMP
LAKE...PLEASANT PRAIRIE...DOWNTOWN KENOSHA...PELL LAKE...POWERS
LAKE...RACINE BATTEN AIRPORT...GENOA CITY...SILVER LAKE...KENOSHA
AIRPORT...LAKE CATHERINE...FRANKSVILLE...NEW MUNSTER...BASSETT...
NORTH BAY...ELMWOOD PARK AND SALEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR
SOUTHEASTERN WISCONSIN.
LAT...LON 4264 8780 4249 8779 4249 8859 4250 8868
4280 8797 4277 8775
TIME...MOT...LOC 0213Z 280DEG 31KT 4274 8794 4253 8845
WIND...HAIL 70MPH <.75IN
$$
ZABEL3 follow-up statements
181
WWUS53 KMKX 230223
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
923 PM CDT THU JUL 22 2010
WIC127-230232-
/O.CAN.KMKX.SV.W.0045.000000T0000Z-100723T0300Z/
WALWORTH WI-
923 PM CDT THU JUL 22 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WALWORTH COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4264 8780 4253 8780 4249 8779 4250 8830
4260 8830 4280 8797 4277 8776
TIME...MOT...LOC 0222Z 280DEG 31KT 4275 8790 4258 8817
$$
WIC059-101-230300-
/O.CON.KMKX.SV.W.0045.000000T0000Z-100723T0300Z/
RACINE WI-KENOSHA WI-
923 PM CDT THU JUL 22 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KENOSHA AND
EASTERN RACINE COUNTIES UNTIL 1000 PM CDT...
AT 920 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM STURTEVANT TO SILVER LAKE...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
CAMP LAKE...PADDOCK LAKE...STURTEVANT...DOWNTOWN RACINE...PLEASANT
PRAIRIE...DOWNTOWN KENOSHA...RACINE BATTEN AIRPORT...KENOSHA
AIRPORT...SALEM...BRISTOL...NORTH BAY AND ELMWOOD PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4264 8780 4253 8780 4249 8779 4250 8830
4260 8830 4280 8797 4277 8776
TIME...MOT...LOC 0222Z 280DEG 31KT 4275 8790 4258 8817
WIND...HAIL 60MPH <.75IN
$$
DAVIS678
WWUS53 KMKX 230236
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
936 PM CDT THU JUL 22 2010
WIC059-101-230300-
/O.CON.KMKX.SV.W.0045.000000T0000Z-100723T0300Z/
RACINE WI-KENOSHA WI-
936 PM CDT THU JUL 22 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KENOSHA AND
EASTERN RACINE COUNTIES UNTIL 1000 PM CDT...
AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM RACINE BATTEN AIRPORT TO PLEASANT PRAIRIE...MOVING EAST AT 35
MPH.
LOCATIONS IMPACTED INCLUDE...
PLEASANT PRAIRIE AND DOWNTOWN KENOSHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4264 8780 4253 8780 4249 8779 4250 8821
4279 8790 4277 8776
TIME...MOT...LOC 0236Z 280DEG 31KT 4275 8777 4255 8794
WIND...HAIL 60MPH <.75IN
$$
DAVIS858
WWUS53 KMKX 230251
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
951 PM CDT THU JUL 22 2010
WIC059-101-230301-
/O.CAN.KMKX.SV.W.0045.000000T0000Z-100723T0300Z/
RACINE WI-KENOSHA WI-
951 PM CDT THU JUL 22 2010
...THE SEVERE THUNDERSTORM WARNING FOR KENOSHA AND EAST CENTRAL
RACINE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA...OUT INTO LAKE MICHIGAN.
LAT...LON 4264 8780 4253 8780 4249 8779 4250 8821
4279 8790 4277 8776
TIME...MOT...LOC 0251Z 280DEG 31KT 4272 8760 4253 8777
$$
DAVISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:45 PM CDT, 6 hours 28 minutes earlier.
Area forecast discussion, Jul 22, 2:45 PM CDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
245 PM CDT THU JUL 22 2010
OBVIOUS FORECAST CONCERN IS WITH HEAVY RAIN POTENTIAL AND ANY
RESULTING FLOODING.
CONVECTIVE COMPLEX THAT ROLLED THROUGH THIS MORNING DROPPED A
WIDESPREAD 1 TO 1.5 INCHES OF RAIN OVER THE WRN 2/3 OF THE CWA.
THE AREA NORTH OF MILWAUKEE ALONG THE LAKE RECEIVED THE LIGHTEST
AMOUNTS...1/2 INCH OR SO. SO THE GROUND GOT GOOD AND SOAKED OVER
MUCH OF THE AREA.
.TONIGHT...FORECAST CONFIDENCE MEDIUM.
WE ARE IN THE RECOVERY AND REGENERATION PHASE THIS AFTERNOON INTO
THE EARLY EVENING. A SFC LOW IS LOCATED OVER SOUTHEAST MN WITH A
WARM FRONT STRETCHED TO THE SOUTHEAST INTO SOUTHEAST WISCONSIN AND
MOVING NORTHEAST THROUGH THE CWA. A COMPLICATED CONFIGURATION OF
THE COLD FRONT AND OUTFLOW FROM THE MORNING CONVECTION STRETCHES
FROM NORTH OF PRAIRIE DU CHIEN IN WRN WISCONSIN...WEST ACROSS
NORTHERN IOWA. SATELLITE AND RADAR TRENDS SHOW THIS E/W CDFNT IS
BEGINNING TO BUBBLE UP. ATMOSPHERE IS VERY MOIST WITH DWPNTS IN
THE MID 70S AND PRECIPITABLE WATER VALUES OF 2.3 INCHES OVER THE
AREA. RECOVERY IS HAPPENING QUICKLY. BELIEVE WE WILL SEE TRAINING
CONVECTION AS STORMS DEVELOP ALONG THE BNDRY...WHILE THE MEAN
FLOW TAKES THEM EAST ACROSS THE CWA. EVENTUALLY...COLD POOL
DYNAMICS SHOULD OVERTAKE THE PROCESS AND WE SHOULD SEE THE
CONVECTION DIVE SOUTH OF THE STATE LINE. THIS SHOULD OCCUR BY MID
TO LATE EVENING.
UNTIL THEN...LOOKS LIKE MORE HEAVY RAIN AND POTENTIAL FOR FLASH
FLOODING THIS AFTERNOON AND EVENING. HAVE ALREADY STRETCHED IN
THE FLASH FLOOD WATCH UNTIL MIDNIGHT. CONSIDERING ADJUSTING THE
COVERAGE TO SHARPEN UP THE FOCUS. MAY HAVE TO WAIT UNTIL WE SEE
THE MAIN INITIATION AND MOVEMENT OF THE CONVECTION UPSTREAM.
PRECIP SHOULD BEGIN TO DIMINISH BY OR SHORTLY AFTER MIDNIGHT
ACROSS SOUTHERN WISCONSIN.
.FRIDAY...FORECAST CONFINDENCE MEDIUM.
CONVECTION MOVES SOUTH TONIGHT AND SHOULD PUT THE FOCUS FOR ANY
CONVECTION DURING THIS PERIOD SOUTH OF WISCONSIN. WILL HANG ONTO A
SMALL CHANCE AS RESIDUAL INSTABILITY REMAINS HIGH AND A ROGUE
TRIGGER COULD SET OFF A SHOWER OR STORM.
.FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE MEDIUM.
VIGOROUS MID LEVEL SHORT WAVE APPROACHES WITH SFC CYCLOGENESIS
UPSTREAM. GOOD SHOT OF WARM AIR ADVECTION LIKELY TO RESULT IN
ANOTHER LARGE MCS THAT ROLLS THROUGH HERE LATE FRIDAY NIGHT AND
SATURDAY MORNING. DIURNAL TREND SHOULD RESULT IN PRECIP MOVING OUT
DURING THE AFTERNOON AND THEN WE ENTER INTO A QUIET TREND FOR A
COUPLE OF DAYS.
.SUNDAY THROUGH TUESDAY...FORECAST CONFIDENCE MEDIUM.
HIGH PRESSURE SETTLES IN. HAVE A DRY PERIOD HERE...BUT REMAINS WARM
AND ON THE HUMID SIDE.
&&
.AVIATION...COMPLEX FORECAST INTO FRIDAY. STILL PLENTY OF
STRATUS...SOME INTO THE LIFR CATEGORY LINGERING IN THE WAKE OF THE
MCS AND NORTH OF THE SURFACE WARM FRONT. WARM FRONT NUDGING INTO FAR
SOUTHERN WI. KRFD HAS GONE VFR. SO WARM FRONTAL PASSAGE THE KEY TO
SCOURING OUT THE PERSISTENT TYPE LOW CLOUDS...HOWEVER RENEWED
CONVECTION EXPECTED WITH INSTABILITY AXIS INTO SW WI WHERE TEMPS/DEW
POINTS ON THE RISE. SO AREAS THAT LOSE THE STRATUS WILL LIKELY SEE A
RETURN TO THESE CONDITIONS IN AND AROUND THE CONVECTION THOUGH
EVOLUTION STILL NOT CERTAIN. WILL REFINE TIMING OF NEXT STORMS AS
TRENDS BECOME MORE CLEAR. FOR NOW USING THE VICINITY IDEA.
&&
.MARINE...PRESSURE GRADIENT TIGHTENING UP A BIT AHEAD OF WARM FRONT.
BEEN SEEING SOME GUSTS CLOSE TO CRITERIA. BORDERLINE CONDITIONS BUT
WILL GO AHEAD AND HOIST A SMALL CRAFT UNTIL 9Z FOR NOW.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR WIZ046-047-051-
052-056>058-062-063-067-068.
LM...SMALL CRAFT ADVISORY UNTIL 4 AM CDT FRIDAY FOR LMZ643>646.
&&
SHORT/LONG TERM...DAVIS
AVIATION/MARINE...COLLARHazardous weather outlook, Jul 22, 3:25 PM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 325 PM CDT THU JUL 22 2010 WIZ046-047-051-052-056>060-062>072-230915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 325 PM CDT THU JUL 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...REST OF TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT FOR AREAS ALONG AND WEST OF A LINE FROM ROUGHLY SHEBOYGAN...MADISON TO DUBUQUE. A TORNADO WATCH IS IN EFFECT FOR MOST OF SOUTHERN WISCONSIN UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A TORNADO WATCH IS IN EFFECT UNTIL 9 PM. HEAT INDEX READINGS WILL REACH THE LOWER TO MIDDLE 90S FRIDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS NEXT TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING...AND MOST LIKELY AGAIN FRIDAY AND SATURDAY. LMZ643>646-230915- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 325 PM CDT THU 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 9 PM. A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 4 AM. THERE IS AN INCREASED RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT RISK OF SEVERE STORMS CONTINUES FRIDAY AND SATURDAY. THERE IS A CHANCE OF MORE THUNDERSTORMS NEXT TUESDAY NIGHT AND WEDNESDAY. COLLAR WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jul 22, 7:15 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
715 PM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HEAVY RAIN 1 SW MILWAUKEE TIMMERMA 43.10N 88.05W
07/22/2010 E3.00 INCH MILWAUKEE WI AMATEUR RADIO
HWY 45 BETWEEN HAMPTON AND CAPITAL DR PARTIALLY CLOSED
DUE TO HIGH WATER
&&
SEARSLocal storm report, Jul 22, 7:22 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
722 PM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HEAVY RAIN 2 SW MADISON TRUAX AIRP 43.12N 89.36W
07/22/2010 E3.00 INCH DANE WI TRAINED SPOTTER
CARS STALLED OUT...WITH WATER OVER THE ROADS
&&
SEARSLocal storm report, Jul 22, 7:56 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
756 PM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM FLASH FLOOD MILWAUKEE 43.03N 87.92W
07/22/2010 MILWAUKEE WI BROADCAST MEDIA
7.5 INCHES OF RAIN AT WTMJ-TV STUDIO. 7 INCHES HAVE
FALLEN IN THE LAST 2.5 HOURS.
&&
REMSpecial weather statement, Jul 22, 8:01 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 801 PM CDT THU JUL 22 2010 WIZ064>066-069>072-230200- JEFFERSON-KENOSHA-MILWAUKEE-RACINE-ROCK-WALWORTH-WAUKESHA- 801 PM CDT THU JUL 22 2010 ...STRONG THUNDERSTORM MOVING THROUGH JEFFERSON AND WAUKESHA COUNTIES...INTO WALWORTH AND RACINE COUNTIES... AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF DOWNTOWN WAUKESHA TO NEAR FORT ATKINSON...MOVING SOUTHEAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. ZABEL
Local storm report, Jul 22, 8:46 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
846 PM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HEAVY RAIN 3 SE MILWAUKEE TIMMERMA 43.08N 87.99W
07/22/2010 M6.90 INCH MILWAUKEE WI PUBLIC
6 INCHES OF WATER IN BASEMENT
&&
SEARSLocal storm report, Jul 22, 9:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
906 PM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 5 S WHITEWATER 42.76N 88.74W
07/22/2010 WALWORTH WI LAW ENFORCEMENT
POLE BARN DOWN AND NUMEROUS TREES DOWN.
0844 PM FLASH FLOOD 2 SE WAUKESHA 42.99N 88.21W
07/22/2010 WAUKESHA WI AMATEUR RADIO
HIGHWAY 59 AND HIGHWAY 164 FLOODED. TRAFFIC HAVING TO
TURN AROUND.
0845 PM HEAVY RAIN 2 ESE WAUKESHA 43.00N 88.20W
07/22/2010 M3.50 INCH WAUKESHA WI AMATEUR RADIO
3.5 INCHES OF RAIN IN 45 MINUTES FROM 8 TO 845 PM.
&&
RADAR UNDERESTIMATING RAINFALL AMOUNTS BY FACTOR OF 2 MOST AREAS.
CRAVENThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:12 PM CDT | Tornado Warning | MKX | Waukesha | 33 min |
| Jul 22, 7:35 PM CDT | Tornado Warning | MKX | Milwaukee, Racine, Waukesha | 25 min |
| Jul 22, 7:46 PM CDT | Flash Flood Warning | MKX | Dodge, Washington | 92 min |
| Jul 22, 7:56 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 49 min |
| Jul 22, 7:59 PM CDT | Flash Flood Warning | MKX | Green, Rock | 6 hr |
| Jul 22, 8:04 PM CDT | River Flood Warning | MKX | Milwaukee | 14 hr |
| Jul 22, 8:12 PM CDT | River Flood Watch | MKX | Waukesha | 11 hr |
| Jul 22, 8:12 PM CDT | River Flood Watch | MKX | Racine | 11 hr |
| Jul 22, 8:12 PM CDT | River Flood Watch | MKX | Kenosha | 11 hr |
| Jul 22, 8:15 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Jul 22, 8:24 PM CDT | River Flood Warning | MKX | Sauk | 25 hr |
| Jul 22, 8:36 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Rock, Walworth | 39 min |
| Jul 22, 8:40 PM CDT | River Flood Warning | MKX | Kenosha | 16 days |
| Jul 22, 8:40 PM CDT | River Flood Warning | MKX | Milwaukee | 50 hr |
| Jul 22, 8:51 PM CDT | Flash Flood Warning | MKX | Kenosha, Racine, Walworth | 5 hr |
| Jul 22, 8:52 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 38 min |
| Jul 22, 9:25 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 50 min |
| Jul 22, 10:04 PM CDT | Special Marine Warning | MKX | 101 min | |
| Jul 22, 10:08 PM CDT | River Flood Watch | MKX | Jefferson, Rock | 48 hr |
| Jul 22, 10:08 PM CDT | River Flood Watch | MKX | Rock | 12 hr |
| Jul 22, 10:08 PM CDT | River Flood Watch | MKX | Jefferson | 12 hr |
| Jul 22, 10:37 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 23 min |
| Jul 22, 11:24 PM CDT | Flash Flood Warning | MKX | Jefferson, Milwaukee, Waukesha | 3 hr |
| Jul 23, 12:16 AM CDT | River Flood Watch | MKX | Jefferson | 117 days |
| Jul 23, 2:20 AM CDT | Flash Flood Warning | MKX | Green, Lafayette | 5 hr |
| Jul 23, 3:38 AM CDT | Flash Flood Watch | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 27 hr |
| Jul 23, 5:17 AM CDT | River Flood Warning | MKX | Fond du Lac | 35 hr |
| Jul 23, 5:17 AM CDT | River Flood Warning | MKX | Jefferson | 41 hr |
| Jul 23, 5:17 AM CDT | River Flood Warning | MKX | Jefferson | 12 days |
| Jul 23, 5:17 AM CDT | River Flood Warning | MKX | Waukesha | 5 days |
| Jul 23, 5:17 AM CDT | River Flood Warning | MKX | Milwaukee | 52 hr |
| Jul 23, 5:17 AM CDT | River Flood Warning | MKX | Racine | 48 hr |
| Jul 23, 5:21 AM CDT | River Flood Warning | MKX | Racine | 41 hr |
| Jul 23, 6:41 AM CDT | Areal Flood Advisory | MKX | Dane, Iowa, Rock | 4 hr |
| Jul 23, 7:30 AM CDT | Areal Flood Warning | MKX | Green, Lafayette | 4 hr |
| Jul 23, 10:11 AM CDT | River Flood Warning | MKX | Rock | 20 days |
| Jul 23, 10:11 AM CDT | River Flood Warning | MKX | Jefferson | 12 days |
| Jul 23, 10:16 AM CDT | River Flood Warning | MKX | Racine | 66 hr |
| Jul 23, 10:21 AM CDT | River Flood Watch | MKX | Jefferson, Rock | 19 hr |
| Jul 23, 10:21 AM CDT | River Flood Watch | MKX | Iowa, Lafayette | 24 hr |
| Jul 23, 10:21 AM CDT | River Flood Watch | MKX | Green | 19 hr |
| Jul 23, 10:21 AM CDT | River Flood Watch | MKX | Green, Rock | 35 hr |
| Jul 23, 10:21 AM CDT | River Flood Watch | MKX | Rock | 19 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.